2.50
Hdl Handle:
http://hdl.handle.net/10541/91671
Title:
Does desensitization to hexarelin occur?
Authors:
Rahim, Asad; Shalet, Stephen M
Abstract:
Hexarelin, a potent growth hormone (GH)-releasing peptide, is capable of causing profound GH release in normal individuals. If the GH response to hexarelin in humans becomes appreciably attenuated following long-term administration, this would seriously limit the potential therapeutic use of hexarelin and similar agents. The effect of twice-daily subcutaneous injections of hexarelin on GH release was therefore investigated over a period of 16 weeks in 12 healthy elderly individuals. The mean (+/- SEM) areas under the GH curve (AUCGH) at weeks 0, 1, 4 and 16 were 19.1 +/- 2.4, 13.1 +/- 2.3, 12.3 +/- 2.4 and 10.5 +/- 1.8 microg/l/hour, respectively. There was a significant change in AUCGH over the study period (P = 0.0003). Further analysis showed that the decreases in AUCGH at weeks 4 and 16 were significant (P < 0.05 and P < 0.01, respectively) compared with baseline values. Four weeks after completion of the 16-week study period, hexarelin was again administered. On this occasion, AUCGH increased significantly compared with that at week 16 (from 10.5 +/- 1.8 to 19.4 +/- 3.7 microg/l/hour; P < 0.05) and was not significantly different compared with that at week 0. These results show that attenuation of the GH response after long-term hexarelin therapy is partial and reversible.
Affiliation:
Department of Endocrinology, Christie Hospital NHS Trust, Manchester, UK.
Citation:
Does desensitization to hexarelin occur? 1998, 8 Suppl B:141-3 Growth Horm. IGF Res.
Journal:
Growth Hormone & IGF Research
Issue Date:
Apr-1998
URI:
http://hdl.handle.net/10541/91671
DOI:
10.1016/S1096-6374(98)80039-7
PubMed ID:
10990150
Type:
Article
Language:
en
ISSN:
1096-6374
Appears in Collections:
All Christie Publications

Full metadata record

DC FieldValue Language
dc.contributor.authorRahim, Asaden
dc.contributor.authorShalet, Stephen Men
dc.date.accessioned2010-02-09T17:01:27Z-
dc.date.available2010-02-09T17:01:27Z-
dc.date.issued1998-04-
dc.identifier.citationDoes desensitization to hexarelin occur? 1998, 8 Suppl B:141-3 Growth Horm. IGF Res.en
dc.identifier.issn1096-6374-
dc.identifier.pmid10990150-
dc.identifier.doi10.1016/S1096-6374(98)80039-7-
dc.identifier.urihttp://hdl.handle.net/10541/91671-
dc.description.abstractHexarelin, a potent growth hormone (GH)-releasing peptide, is capable of causing profound GH release in normal individuals. If the GH response to hexarelin in humans becomes appreciably attenuated following long-term administration, this would seriously limit the potential therapeutic use of hexarelin and similar agents. The effect of twice-daily subcutaneous injections of hexarelin on GH release was therefore investigated over a period of 16 weeks in 12 healthy elderly individuals. The mean (+/- SEM) areas under the GH curve (AUCGH) at weeks 0, 1, 4 and 16 were 19.1 +/- 2.4, 13.1 +/- 2.3, 12.3 +/- 2.4 and 10.5 +/- 1.8 microg/l/hour, respectively. There was a significant change in AUCGH over the study period (P = 0.0003). Further analysis showed that the decreases in AUCGH at weeks 4 and 16 were significant (P < 0.05 and P < 0.01, respectively) compared with baseline values. Four weeks after completion of the 16-week study period, hexarelin was again administered. On this occasion, AUCGH increased significantly compared with that at week 16 (from 10.5 +/- 1.8 to 19.4 +/- 3.7 microg/l/hour; P < 0.05) and was not significantly different compared with that at week 0. These results show that attenuation of the GH response after long-term hexarelin therapy is partial and reversible.en
dc.language.isoenen
dc.subject.meshAged-
dc.subject.meshAged, 80 and over-
dc.subject.meshArea Under Curve-
dc.subject.meshDrug Tolerance-
dc.subject.meshFemale-
dc.subject.meshHuman Growth Hormone-
dc.subject.meshHumans-
dc.subject.meshInjections, Subcutaneous-
dc.subject.meshInsulin-Like Growth Factor Binding Protein 3-
dc.subject.meshInsulin-Like Growth Factor I-
dc.subject.meshMale-
dc.subject.meshOligopeptides-
dc.subject.meshTime Factors-
dc.titleDoes desensitization to hexarelin occur?en
dc.typeArticleen
dc.contributor.departmentDepartment of Endocrinology, Christie Hospital NHS Trust, Manchester, UK.en
dc.identifier.journalGrowth Hormone & IGF Researchen

Related articles on PubMed

All Items in Christie are protected by copyright, with all rights reserved, unless otherwise indicated.